Alert archive / Kansas / Frost Advisories in 2014
Frost Advisory 2, NWS Goodland, KS
NWS Goodland, KS issued this frost advisory at May 13, 2014, 12:34 PM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at May 14, 2014, 1:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2014, 12:34 PM MDT (18:34 UTC)
- In effect from
- May 14, 2014, 1:00 AM MDT
- Expired
- May 14, 2014, 7:48 AM MDT
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 6.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
788 WWUS73 KGLD 131834 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1234 PM MDT TUE MAY 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-140300- /O.NEW.KGLD.FR.Y.0002.140514T0900Z-140514T1300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1234 PM MDT TUE MAY 13 2014 /134 PM CDT TUE MAY 13 2014/ ...FROST ADVISORY IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT /8 AM CDT/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM MDT /4 AM CDT/ TO 7 AM MDT /8 AM CDT/ WEDNESDAY. * TEMPERATURES...OVERNIGHT LOW TEMPERATURES BETWEEN 30 AND 35. * TIMING/DURATION..TEMPERATURES AT OR NEAR FREEZING ARE EXPECTED FOR A BRIEF PERIOD LATE TONIGHT AND EARLY TOMORROW MORNING. * OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
4 follow-up statements
062 WWUS73 KGLD 140245 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 845 PM MDT TUE MAY 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141045- /O.EXT.KGLD.FR.Y.0002.140514T0700Z-140514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 845 PM MDT TUE MAY 13 2014 /945 PM CDT TUE MAY 13 2014/ ...FROST ADVISORY NOW IN EFFECT FROM 1 AM MDT /2 AM CDT/ TO 8 AM MDT /9 AM CDT/ WEDNESDAY... * TEMPERATURES...IN THE LOW TO MID 30S...AS LOW AS THE UPPER 20S IN EAST COLORADO. * TIMING/DURATION...TEMPERATURES AT OR NEAR FREEZING ARE EXPECTED FROM LATE TONIGHT TO TOMORROW MORNING. * OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
104 WWUS73 KGLD 140638 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1238 AM MDT WED MAY 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- /O.CON.KGLD.FR.Y.0002.140514T0700Z-140514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1238 AM MDT WED MAY 14 2014 /138 AM CDT WED MAY 14 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ WEDNESDAY... * TEMPERATURES...IN THE LOW TO MID 30S...WITH UPPER 20S IN FAR WESTERN KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. * TIMING/DURATION...TEMPERATURES AROUND OR BELOW FREEZING ARE EXPECTED FROM LATE TONIGHT TO TOMORROW MORNING. * OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ JTL
404 WWUS73 KGLD 141127 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 527 AM MDT WED MAY 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141400- /O.CON.KGLD.FR.Y.0002.000000T0000Z-140514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 527 AM MDT WED MAY 14 2014 /627 AM CDT WED MAY 14 2014/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM MDT /9 AM CDT/ THIS MORNING... * TEMPERATURES...IN THE LOW TO MID 30S. * TIMING/DURATION...TEMPERATURES AROUND OR BELOW FREEZING ARE EXPECTED UNTIL A COUPLE HOURS AFTER SUNRISE. * OTHER IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
856 WWUS73 KGLD 141348 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 748 AM MDT WED MAY 14 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141500- /O.CAN.KGLD.FR.Y.0002.000000T0000Z-140514T1400Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 748 AM MDT WED MAY 14 2014 /848 AM CDT WED MAY 14 2014/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED THIS MORNING. PATCHY FROST IS POSSIBLE AGAIN TONIGHT ACROSS PORTIONS OF THE AREA. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this frost advisory went out at May 13, 11:11 AM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 13, 11:11 AM MDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1111 AM MDT TUE MAY 13 2014 .UPDATE... ISSUED AT 821 AM MDT TUE MAY 13 2014 CANCELED FREEZE WARNING AND FROST ADVISORY AS TEMPERATURES HAVE WARMED SUFFICIENTLY THIS MORNING. NO OTHER CHANGES WERE MADE. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 313 AM MDT TUE MAY 13 2014 LATEST SATELLITE AND UPPER AIR ANALYSIS INDICATE CLEARING SKIES BEHIND THE MAIN 500MB TROUGH MOVING ACROSS THE PLAINS. A SECOND 500MB TROUGH IS CURRENTLY MOVING SOUTHEAST ACROSS THE HIGH PLAINS GENERATING SOME SCATTERED CLOUDS AHEAD OF IT. AT THE SURFACE TEMPERATURES WERE NEARING RECORD LOW VALUES ACROSS PARTS OF EASTERN COLORADO AND FAR NORTHWEST KANSAS AS TEMPERATURES FELL INTO THE LOW 30S AND UPPER 20S. RATHER BENIGN WEATHER PATTERN WILL BE IN STORE FOR THE TRI-STATE AREA AS A 500MB TROUGH MOVES ACROSS THE AREA TODAY FOLLOWED BY SOME MINOR RIPPLES IN THE 500MB FLOW WEDNESDAY AND THURSDAY. ALL THREE DAYS HAVE A SIMILAR THERMAL PROFILE AS FAR AS STEEP LAPSE RATES NEAR DRY ADIABATIC UP TO ROUGHLY 550MB OR SO WHERE THE INVERSION BEGINS. THE 550-700 MB LAYER PERIODICALLY SATURATES THROUGH THE NEXT FEW DAYS AS PLUMES OF HIGHER MIXING RATIOS MOVE OVER THE AREA. DUE TO THE WEAK VORTICITY ADVECTION ACROSS THE AREA ASSOCIATED WITH THE MINOR RIPPLES IN THE 500MB FLOW...AS WELL AS THE 5K FT DEEP DRY LAYER AND CAPE VALUES OF 100J/KG OR LESS...WILL KEEP THE FORECAST DRY FOR ALL BUT THURSDAY. BELIEVE THE ENVIRONMENT TODAY WILL BE SUPPORTIVE OF VERY SHALLOW CONVECTION AND VIRGA AS THE 500MB TROUGH AXIS MOVES THROUGH...BUT DO NOT BELIEVE THE RAINFALL WILL REACH THE GROUND DUE TO THE DRY LAYER. WEDNESDAY THE ONLY CHANGE IN THE WEATHER PATTERN WILL BE A SHORT WAVE RIDGE OVER THE AREA. AM THINKING THE BROAD SUBSIDENCE WILL HINDER MUCH MORE THAN FAIR WEATHER CUMULUS FROM DEVELOPING. THE SHORT WAVE RIDGE MOVES SOUTH WEDNESDAY NIGHT FOLLOWED BY INCREASED MIXING RATIOS IN THE 550-700MB LAYER ALLOWING CLOUD COVER TO INCREASE. ON THURSDAY THE TQ INDEX SHOWS STEEPER 700-500MB LAPSE RATES OVER THE AREA WHILE THE REST OF THE ENVIRONMENT REMAINS LARGELY UNCHANGED. DUE TO THE STEEPER MID LEVEL LAPSE RATES IN PLACE WITH ALL OTHER THINGS REMAINING UNCHANGED...DID KEEP THE LOW PRECIP. CHANCES IN FOR THE EASTERN HALF OF THE AREA. PERHAPS THE MAIN IMPACT OVER THE NEXT FEW DAYS WILL BE THE DEVELOPMENT OF FROST TONIGHT AND TOMORROW NIGHT. LOW TEMPERATURES WILL BE WARMER WEDNESDAY NIGHT SO FROST SHOULD BE CONFINED TO LOCATIONS OVER THE WESTERN HALF OF THE AREA. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 313 AM MDT TUE MAY 13 2014 FRIDAY THROUGH MONDAY...AN UPPER LEVEL TROUGH WILL RESIDE OVER THE EASTERN UNITED STATES WITH THE UPPER LEVEL RIDGE OVER THE WESTERN UNITED STATES MOVING EAST INTO THE PLAINS ON FRIDAY. BROAD RIDGING OVER THE PLAINS WILL LAST THROUGH THE WEEKEND WITH AN UPPER LEVEL LOW PRESSURE TROUGH MOVING INTO THE PACIFIC NORTHWEST...WHICH COULD AFFECT THE CWA EARLY NEXT WEEK. A FEW DISTURBANCES WILL MOVE THROUGH THE NORTHWEST FLOW ALOFT ON FRIDAY AND SATURDAY...BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. A SURFACE STATIONARY FRONT WILL LIE OVER EASTERN COLORADO ON FRIDAY AND WILL BE PUSHED WEST BY HIGH PRESSURE OVER CENTRAL KANSAS ON SATURDAY. THIS BOUNDARY COULD SERVE AS A LOCATION FOR THUNDERSTORM DEVELOPMENT ON FRIDAY COUPLED WITH UPPER LEVEL ENERGY MOVING THROUGH THE CWA...BUT CONFIDENCE IS NOT TOO HIGH WITH THIS SO KEPT THE ALLBLEND SLIGHT CHANCE TO CHANCE POPS...WITH MINOR ADJUSTMENTS...FOR FRIDAY. SLIGHT CHANCE TO CHANCE POPS WERE ALSO KEPT FOR SATURDAY SINCE AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CWA. THERE ARE MODEL DISCREPANCIES IN TERMS OF HOW THE GFS AND ECMWF DEVELOP THE UPPER LEVEL TROUGH OVER THE PACIFIC NORTHWEST AND THE SURFACE LOW THAT DEVELOPS OVER SOUTHEASTERN COLORADO ON SUNDAY...WHICH WILL HAVE AN EFFECT ON THE THUNDERSTORM SEVERITY FOR MONDAY. THE GFS HAS THE UPPER LOW DIGGING SOUTH INTO THE CENTRAL ROCKIES BY MONDAY WHILE THE ECMWF KEEPS IT FURTHER NORTH WITH A MORE ZONAL FLOW OVER THE CENTRAL ROCKIES ON MONDAY AND DIGS IT FURTHER SOUTH AFTER MONDAY. THE GFS HAS THE SURFACE LOW FURTHER NORTH LIFTING THE WARM FRONT INTO THE CWA MONDAY AFTERNOON WHILE THE ECMWF KEEPS THE SURFACE LOW FURTHER SOUTH AND THE WARM FRONT FURTHER SOUTH. WILL HOLD OFF FOR NOW GETTING INTO THE POSSIBILITY FOR SEVERE WEATHER ON MONDAY...BUT THIS WILL BE SOMETHING TO MONITOR AS THE WEEK CONTINUES AND THE POSITION OF THE FEATURES CAN BE BETTER DETERMINED. THE RIDGE MOVING INTO THE PLAINS WILL ALLOW TEMPERATURES TO RETURN TO NEAR NORMAL FOR THE BEGINNING OF THE EXTENDED AND ABOVE NORMAL BY SUNDAY AND MONDAY. HIGHS ON FRIDAY AND SATURDAY WILL REACH THE UPPER 60S TO MID 70S WITH HIGHS ON SUNDAY IN THE MID 70S TO LOW 80S AND HIGHS ON MONDAY IN THE UPPER 70S TO UPPER 80S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1111 AM MDT TUE MAY 13 2014 VFR CONDITIONS WILL PREVAIL AT KGLD AND KMCK. BROKEN CUMULUS CLOUD DECK HAS DEVELOPED ACROSS THE REGION AND THIS WILL PERSIST THROUGH THE AFTERNOON. BASES WILL BE BETWEEN 6000-7000 FEET. WIND GUSTS WILL SUBSIDE BETWEEN 01Z AND 02Z AS MIXING LESSENS. SHORTLY AFTER THIS HAPPENS...WINDS WILL BACK SLIGHTLY FROM A NORTHWESTERLY DIRECTION TO MORE OF A WESTERLY DIRECTION OVERNIGHT AND DECREASE TO BETWEEN 10 AND 12 KNOTS. CONDITIONS WILL CHANGE LITTLE TOMORROW. CUMULUS WILL INCREASE AND WINDS WILL BECOME GUSTY BY LATE MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BRB SHORT TERM...JTL LONG TERM...ALW AVIATION...BRB
Hazardous weather outlook, May 13, 8:24 AM MDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 824 AM MDT TUE MAY 13 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 824 AM MDT TUE MAY 13 2014 /924 AM CDT TUE MAY 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT TONIGHT FROST WILL DEVELOP AGAIN OVER MOST OF THE AREA AS TEMPERATURES FALL INTO THE 20S TO MID 30S. A HARD FREEZE MAY OCCUR FOR THE WESTERN HALF OF KIT CARSON AND CHEYENNE COUNTIES IN COLORADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY NIGHT PATCHY FROST MAY DEVELOP OVER THE WESTERN HALF OF THE TRI-STATE AREA...MAINLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Kansas, 2014Frost Advisories in Nebraska, 2014Frost Advisories in Colorado, 2014Every frost advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.